Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 31, 2019, 9:33 PM CDT for Eau Claire County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2019, 9:33 PM CDT (02:33 UTC)
- Expired
- May 31, 2019, 10:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 112 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2713 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
407 WWUS83 KMPX 010233 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 933 PM CDT Fri May 31 2019 WIZ027-028-010315- Chippewa-Eau Claire- 933 PM CDT Fri May 31 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHIPPEWA AND NORTHERN EAU CLAIRE COUNTIES... At 933 PM CDT, a strong thunderstorm was located near Eau Claire, moving east at 35 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Stanley, Lake Wissota, Augusta, Cadott, Fall Creek, Boyd, Ludington and Lake Eau Claire County Park. This includes the following highways... Interstate 94 in Wisconsin between mile markers 59 and 76. U.S. Highway 53 between mile markers 86 and 101. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in The Twin Cities. LAT...LON 4476 9164 4498 9160 4497 9093 4464 9093 TIME...MOT...LOC 0233Z 283DEG 31KT 4488 9152 $$ JLT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 31, 6:38 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 31, 6:38 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 638 PM CDT Fri May 31 2019 .Updated for 00Z Aviation Discussion... Issued at 633 PM CDT Fri May 31 2019 && .SHORT TERM...(This evening through Saturday night) Issued at 308 PM CDT Fri May 31 2019 Temperatures this afternoon continue to rise slowly and range from the mid 80s, to lower 90s at Cambridge, Red Wing, and portions of west central MN. With another 2 or so hours of heating, several more sites should eclipse 90 before all is said and done. CU is finally beginning to develop across northern WI stretching west to central MN along the surface cold front. A few showers have also recently developed within the most impressive CU. Additional showers and eventually thunderstorms will develop along the front during the evening. Little forcing south of the front should keep things dry, so reduced PoPs for the evening hours across southern MN. While severe weather is generally not expected with this activity, a few storms may produce gusty winds and one or two may produce damaging winds. Northerly flow will bring cooler temperatures Saturday with highs in the upper 60s to mid 70s. .LONG TERM...(Sunday through Friday) Issued at 308 PM CDT Fri May 31 2019 The long term period will be relatively quiet, with only one decent shot of precipitation and temperatures starting cooler than normal Sunday, but warming early next week and highs remaining near to slightly above normal for early June. Sunday through Monday...cool high pressure from Canada will be in place across the Upper Midwest Sunday morning. An upper level low over the northern Great Lakes will likely lead to afternoon showers to our northeast, but for most of southern MN and western WI, sunny skies with highs around 70 degrees can be expected. With the dry airmass in place, lowered dew points down to about the 10th percentile of all the model guidance given deep mixing expected with this airmass. So, dew point depressions around 40 degrees are expected by Sunday afternoon. Thankfully, winds will remain relatively light through the day, under 10 MPH. Southerly flow begins to develop across western MN and expand eastward Sunday night as the surface high shifts southeast of the local area. Warm air advection with the southerly flow developing will lead to warmer temperatures come Monday. Another quiet day on Monday with highs in the mid to upper 70s and mostly sunny skies. Tuesday through Wednesday...continued warm and moisture advection is in store for Tuesday along with a developing upper level shortwave which looks to ride the upper ridge eastward across the Dakotas through Minnesota. There are still timing differences to sort out with this activity, but severe weather is not out of the question if if dyanmics and the cold front associated with the surface low across southern Canada move through our area during peak the afternoon and evening, which would result in forcing aligning best with instability. Due to timing differences and being several days away, went with blended guidance for PoPs for this period. The cold front itself will likely clear MN and wester WI by Wednesday morning, which will be followed by dry high pressure and more pleasant weather. Sunny skies with highs from 75 to 80 can be expected again for Wednesday. For the end of next week, the main jet lifts farther north into Canada and we will likely see continued dry weather with highs remaining the 75 to 80 degree range. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 633 PM CDT Fri May 31 2019 VFR conditions overall, but expect some scattered showers and thunderstorms. The risk for thunder should diminish closer to midnight as the instability decreases, so should have more of a rain shower setup. Winds will become more northerly as a cold front slides across the region, and should see gusts close to 20 kts Saturday afternoon. KMSP... There's a few scattered showers and thunderstorms out there, and this will continue this evening. The thunder threat will diminish after midnight, but will see some rain showers persist toward sunset. Then northwest winds will increase Saturday afternoon. /OUTLOOK FOR KMSP/ Sun...VFR. Wind NW 5-10 kts. Mon...VFR. Wind SE 5-10 kts. Tue...Chance TSRA/MVFR. Wind S 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...BORGHOFF LONG TERM...SPD AVIATION...JRB
Hazardous weather outlook, May 31, 12:38 PM CDT, 8 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 1238 PM CDT Fri May 31 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 011745- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1238 PM CDT Fri May 31 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms can be expected tonight. There is a Marginal Risk of severe thunderstorms with the main threat being damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are possible Tuesday and Tuesday night. Severe weather is not expected at this time. Area rivers will continue to run high over the weekend into next week with ongoing flooding expected to continue. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed tonight. Borghoff
In the hours before
Special weather statement, May 31, 7:26 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
726 PM CDT Fri May 31 2019
MNZ061-010100-
Anoka-
726 PM CDT Fri May 31 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ANOKA COUNTY...
At 725 PM CDT, a strong thunderstorm was located near East Bethel, or
12 miles south of Cambridge, moving east at 30 mph.
Half inch hail, gusty winds, and cloud to ground lightning are
possible with this storm.
Locations impacted include...
Ham Lake, East Bethel, St. Francis, Oak Grove and Bethel.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4538 9302 4534 9302 4524 9310 4536 9336
4541 9328 4541 9324
TIME...MOT...LOC 0025Z 291DEG 25KT 4536 9326
CTGSpecial weather statement, May 31, 7:42 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
742 PM CDT Fri May 31 2019
MNZ053-061-063-010115-
Anoka-Washington-Chisago-
742 PM CDT Fri May 31 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
CHISAGO...EAST CENTRAL ANOKA AND NORTHERN WASHINGTON COUNTIES...
At 741 PM CDT, strong thunderstorms were clustered near Forest Lake,
or 17 miles southeast of Cambridge, moving southeast at 45 mph.
Half inch hail, gusty winds, and occasional cloud to ground
lightning are possible with these storms.
Locations impacted include...
Lino Lakes, Forest Lake, Hugo, Chisago City, Lindstrom, Scandia,
Wyoming, Otisville, Marine On St Croix and William OBrien State Park.
This includes the following highways...
Interstate 35 between mile markers 130 and 138.
U.S. Highway 8 in Minnesota between mile markers 0 and 5, and
between mile markers 7 and 8.
U.S. Highway 61 between mile markers 163 and 164.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4536 9270 4533 9270 4529 9276 4521 9275
4519 9277 4517 9275 4509 9279 4521 9308
4524 9307 4524 9310 4534 9302 4538 9302
TIME...MOT...LOC 0041Z 294DEG 37KT 4530 9309
CTGSpecial weather statement, May 31, 8:15 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
815 PM CDT Fri May 31 2019
WIZ014-023-010145-
Polk-St. Croix-
815 PM CDT Fri May 31 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. CROIX
AND SOUTH CENTRAL POLK COUNTIES...
At 814 PM CDT, strong thunderstorms were clustered near Scandia, or
26 miles north of River Falls, moving east at 40 mph.
Pea size hail, gusty winds, and cloud to ground lightning are
possible with these storms.
Locations impacted include...
New Richmond, Amery, Somerset, Osceola, Dresser, Star Prairie, Deer
Park, Osceola Airport, Boardman, Huntington, Wanderoos and East
Farmington.
This includes U.S. Highway 61 near mile marker 165.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4534 9232 4502 9248 4511 9274 4520 9277
4521 9275 4529 9276 4533 9270 4536 9270
4538 9268
TIME...MOT...LOC 0114Z 281DEG 36KT 4523 9271
CTGSpecial weather statement, May 31, 8:48 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
848 PM CDT Fri May 31 2019
MNZ044-051-010215-
Sherburne-Mille Lacs-
848 PM CDT Fri May 31 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MILLE LACS AND
NORTHEASTERN SHERBURNE COUNTIES...
At 847 PM CDT, a strong thunderstorm was located near Princeton, or
22 miles east of St. Cloud, moving east at 25 mph.
Half inch hail, gusty winds, and occasional cloud to ground
lightning are possible with this storm.
Locations impacted include...
Zimmerman, Princeton, Santiago, Sherburne National Wildlife Refuge
and Princeton Airport.
This includes U.S. Highway 169 between mile markers 170 and 180.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4553 9351 4543 9354 4551 9383 4556 9381
4556 9376 4559 9375 4562 9351
TIME...MOT...LOC 0147Z 277DEG 21KT 4555 9373
CTGSpecial weather statement, May 31, 9:07 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
907 PM CDT Fri May 31 2019
MNZ052-010230-
Isanti-
907 PM CDT Fri May 31 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ISANTI COUNTY...
At 906 PM CDT, a strong thunderstorm was located near Princeton, or
14 miles west of Cambridge, moving east at 30 mph.
Half inch hail, gusty winds, and occasional cloud to ground
lightning are possible with this storm.
Locations impacted include...
Cambridge, St. Francis, Spencer Brook and Cambridge Airport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4560 9321 4541 9329 4541 9344 4543 9352
4551 9352 4561 9351
TIME...MOT...LOC 0206Z 283DEG 27KT 4552 9353
CTGSpecial weather statement, May 31, 9:33 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 933 PM CDT Fri May 31 2019 WIZ027-028-010315- Chippewa-Eau Claire- 933 PM CDT Fri May 31 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHIPPEWA AND NORTHERN EAU CLAIRE COUNTIES... At 933 PM CDT, a strong thunderstorm was located near Eau Claire, moving east at 35 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Stanley, Lake Wissota, Augusta, Cadott, Fall Creek, Boyd, Ludington and Lake Eau Claire County Park. This includes the following highways... Interstate 94 in Wisconsin between mile markers 59 and 76. U.S. Highway 53 between mile markers 86 and 101. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in The Twin Cities. LAT...LON 4476 9164 4498 9160 4497 9093 4464 9093 TIME...MOT...LOC 0233Z 283DEG 31KT 4488 9152 JLT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:09 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin | 36 min |
| May 31, 7:26 PM CDT | Special Weather Statement | MPX | Anoka | 34 min |
| May 31, 7:42 PM CDT | Special Weather Statement | MPX | Washington | 33 min |
| May 31, 7:58 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 32 min |
| May 31, 8:48 PM CDT | Special Weather Statement | MPX | Sherburne | 27 min |
| May 31, 9:07 PM CDT | Special Weather Statement | MPX | Isanti | 23 min |
| May 31, 10:04 PM CDT | Special Weather Statement | MPX | Ramsey | 41 min |
| May 31, 8:15 PM CDT | Special Weather Statement | MPX | Saint Croix | 30 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.